MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-4-3D-ES
Medical Device Problem Codes Separation Failure (2547); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that on april 27, a patient with an intracranial c7 aneurysm was treated.After completion of diagnostic angiography, access was established using a 6f intracranial support catheter, a 27 microcatheter, and an echelon microcatheter.After the 27 stent catheter and the echelon microcatheter were positioned, a ped-375-20 was advanced and partially deployed.A prime 3d 1-4 coil was then placed into the echelon microcatheter, but after the coil was delivered into the microcatheter, it could not come out.Subsequently, a prime 3d 1-2 coil was opened instead, which also could not be advanced into the echelon microcatheter.Suspecting an issue with the microcatheter, it was replaced with another echelon microcatheter (105-5091-150).The prime 3d 1-4 coil was then successfully advanced through the microcatheter and used to embolize the aneurysm; however, detachment was unsuccessful after two attempts.The coil was subsequently replaced with a prime 3d 1-2, which also could not be detached.After replacing it again with another prime 3d 1-2 coil, embolization and detachment were successful.The flow-diverting stent was deployed at the same time, the procedure was completed successfully, and the patient experienced no adverse reactions.The device and any accessories were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3 product analysis: as found condition: the echelon-10 micro catheter and two axium prime devices were returned for analysis within a shipping box, within a sealed plastic biohazard pouch and within their opened inner pouches.Visual inspection/damage location details: (pli-10) the axium prime pusher was found broken at the break indicator, indicative of a manual detachment attempt at this location.The proximal segment was not returned for analysis.The pusher was found kinked at ~155.6cm from the proximal end.The release wire/coin were found fully retracted out of the pusher and not returned for analysis.The implant coil was found still attached to the pusher and found stretched and damaged with the polypropylene filament broken.(pli-20) the axium prime pusher was found broken at the break indicator, indicative of a manual detachment attempt at this location.The proximal segment was not returned for analysis.The release wire/coin were found fully retracted out of the pusher and not returned for analysis.The implant was found already detached and not returned for analysis.The lumen stop was found damaged.(pli-30) no damage or irregularities were found with the echelon-10 hub.No bends or kinks were found with the echelon-10 catheter body.No damage was found with the echelon-10 distal tip or marker bands.Testing/analysis: (pli-10) the proximal implant was found entangled with the shield coil during the in-house attempt to detach the implant.(pli-20) the lumen stop inner diameter could not be measured due to the damage.(pli-30) the echelon-10 total length (to the proximal marker band) was measured to be ~153.2cm and the usable length (to the proximal marker band) was measured to be ~145.2cm, which is within specification (specification: total (ref) = 152cm; usable = 144.0 cm ± 1.5cm).The echelon-10 micro catheter was flushed, water exited from the distal tip.An in-house coil was inserted into the echelon-10 micro catheter hub but was unable to pass through the hub as it became stuck at the fuse joint between hub and proximal catheter.The outer strain relief was removed, and a gap was confirmed between the hub and the catheter shaft.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter resistance during device delivery¿ and ¿coil resistance/stuck in catheter¿ were confirmed.The cause of the resistance during in-house testing was found to be a gap between the hub and proximal catheter.A gap is most likely attributed to a manufacturing issue.(pli-10) the customer report of ¿non-detachment¿ was confirmed.The cause of the non-detachment was found to be due to the damaged proximal coil entanglement with shield coil.The root cause could not be determined.(pli-20) the customer report of ¿non-detachment¿ was confirmed.The lumen stop was found damaged; indicative of the coin stuck within the lumen stop.The root cause could not be determined.The axium prime devices are compatible for use with the echelon-10 micro catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key25034702
Report Number9617601-2026-02824
Device Sequence Number21092370
Product Code KRD
UDI-Device Identifier00763000313630
UDI-Public(01)00763000313630(17)280422(10)231185117
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1-4-3D-ES
Device Catalogue NumberAPB-1-4-3D-ES
Device Lot Number231185117
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2026
Supplement Date Received by Manufacturer05/02/2026
06/05/2026
Initial Report FDA Received Date04/29/2026
Supplement Report FDA Received Date05/29/2026
06/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown